MAUDE Adverse Event Report: STERILMED, INC. VIEWFLEX XTRA ICE CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER

STERILMED, INC. VIEWFLEX XTRA ICE CATHETER; DIAGNOSTIC INTRAVASCULAR CATHETER
Model Number RD087031
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not yet been returned for analysis.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation procedure with a reprocessed viewflex xtra ice catheter and the tip of catheter was broken.When the catheter was removed from the packaging, the broken tip was discovered.There were no lifted or sharp rings, however there was wires and/or braid exposed.No fragments were generated.There was no specific procedural or patient circumstance that contributed to the issue.The procedure was completed with no patient consequence.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation procedure with a reprocessed viewflex xtra ice catheter and the tip of catheter was broken.The returned device (id 01020019 reprocessed under lot 2165391 (1st time reprocessing)) was received on 10-mar-2022 coiled inside a resealable plastic bag.The first 2cm of the distal tip (colored dark-grey), house the transducer and was not meant to be flexed; it is rigid.This section was observed to be fractured and bent.However, the tip was still intact and in one piece; it did not separate or detach in two or more pieces.There were also observed kinks in the shaft.The four-way deflection capabilities of the device were examined, and the device fails to deflect to the proper curvature when compared to the viewflex catheter deflection template.When subjected to additional electrical testing, the device could not complete the evaluation of its transducer on the firstcall 2000, due to the fractured tip.The tip of the catheter was confirmed to be broken.The instructions for use on this model of catheter, states to "inspect the catheter package prior to use.Inspect the catheter carefully for tip integrity and catheter condition.Do not use if the package is opened or device is damaged." there was no provided evidence or indication that the observed kinks in the shaft and the fractured distal tip were present prior to the catheter's removal from its packaging.The current condition of the device could be as a result of its handling after removal from its packaging.Per the failure modes and effects analysis for reprocessed st.Jude viewflex ice catheter, "catheter shaft broken but not detached - distal (inside patient)/(outside the patient)" was listed as a potential hazard.The cause of such a hazard was "damage during procedure." there was no evidence that the observed fractured tip was as a result of reprocessing or its packaging.However, as the product was removed from its packaging and handled in an unknown manner within or outside the operative field, no conclusion as to the cause of the observed damage was determined.The device history record for lot 2165391 was reviewed and the device passed all visual and functional testing prior to being distributed to the customer.A manufacturing record evaluation was conducted and there were no identified internal actions.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4) this is a correction to the initial report h6 medical device problem code should be a0401.

Brand Name
VIEWFLEX XTRA ICE CATHETER
Common Device Name
DIAGNOSTIC INTRAVASCULAR CATHETER
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
9497898687
MDR Report Key13660772
Report Number2134070-2022-00007
Device Sequence Number19309408
Product Code OWQ
UDI-Device Identifier10888551045216
UDI-Public10888551045216
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K180890
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2022
Device Model NumberRD087031
Device Catalogue NumberRD087031
Device Lot Number2165391
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer03/10/2022
07/28/2022
Initial Report FDA Received Date03/03/2022
Supplement Report FDA Received Date03/31/2022
08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown